How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Dr Hayat Your Own Question
Dr Hayat
Dr Hayat, Specialty Dr Internal and Critical Care Medicine
Category: Medical
Satisfied Customers: 1002
Experience:  Expert
113699036
Type Your Medical Question Here...
Dr Hayat is online now

Mild itch and burning in vagina - thrush

This answer was rated:

Mild itch and burning in vagina - thrush
Hi. Dr Hayat here.  Welcome to JA.  May I please know your age?
Customer: replied 6 days ago.
36 years

Since when have u been having this ?

Customer: replied 6 days ago.
I have been experiencing mild itching and burning in vagina. I've take anti fungal and pessary however these symptoms are still around. I had a chat with a GP they mentioned something about Lichen Planus? Does thrush cause burning and can you get food sensitivities with this. Bit confused where to go with the info I have. My swabs/bloods have come back normal.

Since when has this been happening?

Customer: replied 6 days ago.
It has been a month now whilst I was on a longer dose of antibiotics for UTI the burning started

Ok. Any oral antifungals u used ?

Customer: replied 6 days ago.
I took 3 Flucanazole

Ok. How long did you use the vaginal antifungal cream ?

Customer: replied 6 days ago.
I have not used any vaginal antifungal cream

Please start using the antifungal Cream. Canestine.  During day, twice a day.

At night apply hydrocortisone ointment.

Use both for 2 weeks.

Let me know the response by day 5 plz

Customer: replied 6 days ago.
Could you please let me know which particular Canesten cream. I had one that came with the pessary but stopped using as I wasn't getting any itchiness outside.

Canestine vaginal cream

Customer: replied 6 days ago.
Ok thanks. I'm bit worried about the GP mentioning Lichen Planus what are the symptoms of that. This burning only started during the course of antibiotics
Anything else I can help with?
Customer: replied 6 days ago.
No that's all thanks.

No..it's most likely thrush. Not a lichen planus

Customer: replied 6 days ago.
has my thrush not cleared up or is this just a lingering symptom of the thrush. So confused. Never had thrush Thrush this bad before.

Best wishes.  Please feel free to contact if you have any further queries or need to follow up.  I would be happy to help and guide. Have a nice day.

Dr Hayat and 4 other Medical Specialists are ready to help you

It's not cleared up yet. Plus thrush leads to a raw surface causing itching and hence the second cream at night

Customer: replied 6 days ago.
Just wanted to ask if Candida can cause burning especially in a thrush case and the link with certain food. The vaginal area may be raw or inflamed.
Customer: replied 6 days ago.
Ok that's helpful thank you so much.

Take care

Customer: replied 6 days ago.
Hi Dr. My GP is refusing to give hydrocortisone cream for internal use saying it will irritate it further. I have been prescribed hydrocortisone 1% for external use.
You can use it..